Alert archive / Missouri / Wind Chill Advisories in 2015
Wind Chill Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this wind chill advisory at Feb 17, 2015, 3:07 PM CST for 21 counties in Missouri; Doniphan County, Kansas. It took effect at Feb 18, 2015, 4:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2015, 3:07 PM CST (21:07 UTC)
- In effect from
- Feb 18, 2015, 4:00 AM CST
- Expired
- Feb 18, 2015, 11:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
All 22 counties
Doniphan County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 9.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 681 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706 WWUS43 KEAX 172107 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 307 PM CST TUE FEB 17 2015 ...ANOTHER ROUND OF SNOW IMMINENT WITH BITTERLY COLD WIND CHILLS TONIGHT INTO WEDNESDAY MORNING... MOZ001>008-016-017-180700- /O.NEW.KEAX.WC.Y.0003.150218T1000Z-150218T1700Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE 307 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 11 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 AM CST WEDNESDAY. * TIMING...THE COLDEST WIND CHILL READINGS ARE EXPECTED BETWEEN 5 AM AND 10 AM CST. * WIND CHILLS...AS LOWS AS 15 BELOW ZERO. * WINDS...NORTHWEST WINDS BETWEEN 10 TO 20 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ057-060-MOZ053-180200- /O.CON.KEAX.WW.Y.0006.000000T0000Z-150218T0200Z/ MIAMI-LINN KS-BATES- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...BUTLER...RICH HILL 307 PM CST TUE FEB 17 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. * LOCATION...FAR EAST-CENTRAL KANSAS INTO WEST-CENTRAL MISSOURI. * TIMING...A NARROW BAND OF SNOW WILL SPREAD FROM EASTERN KANSAS INTO WESTERN MISSOURI DURING THE REMAINDER OF THE AFTERNOON INTO THE EARLY EVENING HOURS. * TOTAL SNOW ACCUMULATIONS...A QUICK 1 TO 2 INCHES IN THE ADVISORY AREA. AREAS ON THE EDGE OF THE BAND WILL RECEIVE AROUND A DUSTING UP TO HALF AN INCH. * IMPACTS...MODERATE SNOWFALL WILL CAUSE PERIODS OF LOW VISIBILITIES. NEW ACCUMULATING SNOW ALONG WITH PRE-EXISTING SNOWY ROADS WILL LEAD TO SLICK AND SNOW COVERED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BLAIR
3 follow-up statements
583 WWUS43 KEAX 180004 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 604 PM CST TUE FEB 17 2015 ...BITTERLY COLD WIND CHILLS TONIGHT INTO WEDNESDAY MORNING... KSZ057-060-MOZ053-180115- /O.CAN.KEAX.WW.Y.0006.000000T0000Z-150218T0200Z/ MIAMI-LINN KS-BATES- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...BUTLER...RICH HILL 604 PM CST TUE FEB 17 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS CANCELLED THE WINTER WEATHER ADVISORY. MODERATE SNOW HAS SHIFTED OUT OF THE AREA...AND ALTHOUGH SOME VERY LIGHT SNOW IS STILL POSSIBLE OVER THE NEXT 1 TO 2 HOURS...LITTLE TO NO ADDITIONAL SNOW ACCUMULATION IS ANTICIPATED. HOWEVER...REFREEZING OF WET OR SLUSHY ROADS MAY OCCUR AS TEMPERATURES DROP TONIGHT...AND COULD RESULT IN PATCHY SLICK SPOTS THROUGH THE EVENING AND OVERNIGHT HOURS. $$ MOZ001>008-016-017-181030- /O.CON.KEAX.WC.Y.0003.150218T1000Z-150218T1700Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- SULLIVAN-ADAIR- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON...UNIONVILLE... LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE 604 PM CST TUE FEB 17 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 11 AM CST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 11 AM CST WEDNESDAY. * TIMING...THE COLDEST WIND CHILL READINGS ARE EXPECTED BETWEEN 5 AM AND 10 AM CST. * WIND CHILLS...AS LOWS AS 15 BELOW ZERO. * WINDS...NORTHWEST WINDS BETWEEN 10 TO 20 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
402 WWUS43 KEAX 181008 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 408 AM CST WED FEB 18 2015 ...BITTERLY COLD WIND CHILLS THIS MORNING AND AGAIN THURSDAY MORNING... MOZ007-008-016-017-182230- /O.NEW.KEAX.WC.Y.0004.150219T0800Z-150219T1600Z/ /O.CON.KEAX.WC.Y.0003.000000T0000Z-150218T1700Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE 408 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CST THURSDAY. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * TIMING...THE COLDEST WIND CHILL READINGS ARE EXPECTED BETWEEN 5 AM AND 10 AM CST THIS MORNING AND THEN AGAIN BETWEEN ABOUT 3 AM AND 10 AM CST THURSDAY MORNING. * WIND CHILLS...AS LOW AS 15 TO NEAR 20 BELOW ZERO. * WINDS...NORTHWEST TO NORTHERLY WINDS BETWEEN 15 TO 20 MPH THIS MORNING AND 10 TO 15 MPH THURSDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR COMBINED WITH WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MOZ024-025-182230- /O.NEW.KEAX.WC.Y.0004.150219T0800Z-150219T1600Z/ /O.EXA.KEAX.WC.Y.0003.150218T1000Z-150218T1700Z/ LINN MO-MACON- INCLUDING THE CITIES OF...BROOKFIELD...MACON...LA PLATA 408 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. A WIND CHILL ADVISORY HAS ALSO BEEN ISSUED FROM 2 AM TO 10 AM CST THURSDAY. * TIMING...THE COLDEST WIND CHILL READINGS ARE EXPECTED BETWEEN 5 AM AND 10 AM CST THIS MORNING AND THEN AGAIN BETWEEN ABOUT 3 AM AND 10 AM CST THURSDAY MORNING. * WIND CHILLS...AS LOW AS 15 TO NEAR 20 BELOW ZERO. * WINDS...NORTHWEST TO NORTHERLY WINDS BETWEEN 15 TO 20 MPH THIS MORNING AND 10 TO 15 MPH THURSDAY MORNING. * IMPACTS...FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR COMBINED WITH WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MOZ032-033-182230- /O.NEW.KEAX.WC.Y.0004.150219T0800Z-150219T1600Z/ CHARITON-RANDOLPH- INCLUDING THE CITIES OF...SALISBURY...KEYTESVILLE...MOBERLY 408 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 2 AM TO 10 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 10 AM CST THURSDAY. * TIMING...THE COLDEST WIND CHILL READINGS ARE EXPECTED BETWEEN ABOUT 3 AM AND 10 AM CST THURSDAY MORNING. * WIND CHILLS...AS LOW AS 15 TO NEAR 20 BELOW ZERO. * WINDS...NORTHERLY WINDS BETWEEN 10 TO 15 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR COMBINING WITH WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ102-MOZ011>015-020>023-181700- /O.EXA.KEAX.WC.Y.0003.150218T1000Z-150218T1700Z/ DONIPHAN-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON- INCLUDING THE CITIES OF...TROY...MOUND CITY...OREGON...SAVANNAH... CAMERON...GALLATIN...JAMESPORT...TRENTON...ST. JOSEPH... PLATTSBURG...HAMILTON...POLO...CHILLICOTHE 408 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM CST THIS MORNING... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM CST THIS MORNING. * TIMING...THE COLDEST WIND CHILL READINGS ARE EXPECTED BETWEEN 5 AM AND 10 AM CST. * WIND CHILLS...AS LOW AS 15 BELOW ZERO. * WINDS...NORTHWEST WINDS BETWEEN 15 TO 20 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR COMBINING WITH WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ MOZ001>006-181700- /O.CON.KEAX.WC.Y.0003.000000T0000Z-150218T1700Z/ ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- INCLUDING THE CITIES OF...TARKIO...MARYVILLE...GRANT CITY... ALBANY...STANBERRY...BETHANY...PRINCETON 408 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING. * TIMING...THE COLDEST WIND CHILL READINGS ARE EXPECTED BETWEEN 5 AM AND 10 AM CST. * WIND CHILLS...AS LOW AS 15 BELOW ZERO. * WINDS...NORTHWEST WINDS BETWEEN 15 TO 20 MPH. * IMPACTS...FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR COMBINING WITH WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
385 WWUS43 KEAX 181705 WSWEAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1105 AM CST WED FEB 18 2015 ...BITTERLY COLD WIND CHILLS THROUGH THURSDAY MORNING... MOZ007-008-016-017-024-025-190115- /O.EXP.KEAX.WC.Y.0003.000000T0000Z-150218T1700Z/ /O.CON.KEAX.WC.Y.0004.150219T0800Z-150219T1600Z/ PUTNAM-SCHUYLER-SULLIVAN-ADAIR-LINN MO-MACON- INCLUDING THE CITIES OF...UNIONVILLE...LANCASTER...DOWNING... MILAN...GREEN CITY...KIRKSVILLE...BROOKFIELD...MACON...LA PLATA 1105 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST THURSDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST THURSDAY. * TIMING...THE COLDEST WIND CHILL READINGS ARE EXPECTED BETWEEN 2 AM AND 10 AM CST THURSDAY MORNING. * WIND CHILLS...AS LOW AS 15 BELOW ZERO. * WINDS...LIGHT NORTHERLY WINDS TONIGHT INTO THURSDAY MORNING COMBINING WITH BITTERLY COLD TEMPERATURES. * IMPACTS...FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR COMBINED WITH WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KSZ102-MOZ001>006-011>015-020>023-181815- /O.EXP.KEAX.WC.Y.0003.000000T0000Z-150218T1700Z/ DONIPHAN-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-HOLT- ANDREW-DE KALB-DAVIESS-GRUNDY-BUCHANAN-CLINTON-CALDWELL- LIVINGSTON- INCLUDING THE CITIES OF...TROY...TARKIO...MARYVILLE... GRANT CITY...ALBANY...STANBERRY...BETHANY...PRINCETON... MOUND CITY...OREGON...SAVANNAH...CAMERON...GALLATIN...JAMESPORT... TRENTON...ST. JOSEPH...PLATTSBURG...HAMILTON...POLO...CHILLICOTHE 1105 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING. TEMPERATURES WILL GRADUALLY WARM INTO THE LOWER TEENS THIS AFTERNOON WITH WIND CHILL VALUES IMPROVING. STILL...BREEZY NORTHWEST WINDS AND COLD TEMPERATURES WILL RESULT IN WIND CHILLS BETWEEN 0 TO 10 BELOW ZERO THROUGH THURSDAY MORNING. $$ MOZ032-033-190115- /O.CON.KEAX.WC.Y.0004.150219T0800Z-150219T1600Z/ CHARITON-RANDOLPH- INCLUDING THE CITIES OF...SALISBURY...KEYTESVILLE...MOBERLY 1105 AM CST WED FEB 18 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CST THURSDAY. * TIMING...THE COLDEST WIND CHILL READINGS ARE EXPECTED BETWEEN ABOUT 3 AM AND 10 AM CST THURSDAY MORNING. * WIND CHILLS...AS LOW AS 15 BELOW ZERO. * WINDS...LIGHT NORTHERLY WINDS TONIGHT INTO THURSDAY MORNING COMBINING WITH BITTERLY COLD TEMPERATURES. * IMPACTS...FROST BITE AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR COMBINING WITH WINDS WILL GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BLAIR
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 17, 2:41 PM CST, 26 minutes earlier.
Area forecast discussion, Feb 17, 2:41 PM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
241 PM CST Tue Feb 17 2015
.SHORT TERM...(This Evening through Thursday Night)
Issued at 237 PM CST TUE FEB 17 2015
Short-term concerns focus on 1) ongoing band of moderate snowfall
beginning to move through eastern Kansas into western Missouri, 2)
additional snowfall over northeast Missouri tonight and 3) potential
for wind chills 15 below zero late tonight into tomorrow morning
over far northern Missouri.
As of this afternoon, water vapor imagery showed one upper wave near
the KS/NE border responsible for producing the ongoing narrow band
of snowfall. While this band will be relatively fast moving, with
high snowfall ratios and some convective nature to the activity, a
quick burst of one-half to one inch of snow will be possible in the
heaviest activity in a short period of time. The highest snowfall
totals are expected to reside over EC KS into WC MO, where up to two
inches of snow are possible, primarily between 4-7pm. Likewise, a
winter weather advisory has been issued for this area. The outskirts
of this activity, including portions of the KC Metro, may receive up
to one-half inch of snow. While the snowfall amounts will be lower,
caution during the late afternoon commute is strongly encouraged as
visibility may be temporarily reduced and some roadways may become
slick. All of this activity will move south of the forecast area a
couple hours post-sunset.
An additional area of snowfall may develop over far northeast
Missouri later this evening into tonight as another wave currently
over the eastern Dakotas approaches the region. Portions of far
northeast Missouri may receive up to one-half inch of snowfall with
this activity. This is a lower confidence forecast and the overall
impact is expected to be less due to the snowfall amounts and time
of day.
Increasing northerly winds will enter the forecast area later
tonight, with the strongest winds generally collocated with some of
the coldest overnight temperatures. The result will be wind chill
readings falling to 15 below zero across far northern Missouri, with
sub-zero wind chill readings elsewhere by early tomorrow morning.
Have issued a wind chill advisory for the coldest wind chill
readings of far northern Missouri.
Otherwise, Wednesday looks to be much more tranquil weather-wise as
surface high pressure settles into the region. That said,
temperatures will be well below normal, with high temperatures in
the teens. Overnight lows into Thursday morning will be bitterly
cold with light winds and mostly clear skies, with readings in the
single digits. Some locations may fall below zero, especially in
snow-covered, favored low-lying cold-air drainage areas. The cold
weather will persist into Thursday with well-below normal
temperatures. Increasing isentropic ascent may yield areas of
snowfall beginning Thursday evening into Thursday night across the
area. Some light snowfall accumulation is expected, but the details
remain uncertain at this time.
.LONG TERM...(Friday through Tuesday)
Issued at 237 PM CST TUE FEB 17 2015
The cold and active weather pattern will persist through the
extended portion of the forecast. We'll start the day Friday with a
general northwesterly flow regime and the possibility of light
wintry mix shifting eastward through the forecast area. As a surface
high moves over the southeastern US, a deepening trough is expected
through Rockies with a developing surface low in the high Plains.
This may briefly bring about southerly flow later in the day Friday
which may then advect some warmer air aloft. This then poses
significant challenges in determining precipitation type as the the
low moves across the center of the county. Surface temperatures may
be slow to respond to any potential warm up for Friday so if
precipitation can move northward after the initial Thursday
night/early Friday round, there is a chance that it may be in the
form of freezing rain. As the storm system then progresses eastward
overnight, precipitation should become more widespread. Surface
winds should back to the northeast, entrenching low level cold air.
But aloft, models indicate the 0C line for 925mb and 850mb splitting
the area. This is good signal of mixed precipitation with freezing
rain, sleet and snow possible from Friday night through much of the
day Saturday until colder air deepens enough by Saturday evening to
allow a changeover to all snow. By Sunday into, an impressive
1040+mb surface high should track down the Plains keeping
temperatures well below normal for late February.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1103 AM CST TUE FEB 17 2015
VFR conditions expected initially, with the next wave of activity
looking to make its way through the area during the early afternoon
hours. Periodic IFR visbys are likely based on upstream obs, though
the main core of activity looking to slide just to the south of KMCI.
Activity should exit the area by 00Z with VFR conditions taking hold
throughout the remainder of the forecast period.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY until 8 PM CST this evening FOR KSZ057-
060.
MO...WIND CHILL ADVISORY from 4 AM to 11 AM CST Wednesday FOR
MOZ001>008-016-017.
WINTER WEATHER ADVISORY until 8 PM CST this evening FOR MOZ053.
&&
SHORT TERM...Blair
LONG TERM...CDB
AVIATION...WelshHazardous weather outlook, Feb 17, 11:20 AM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1120 AM CST TUE FEB 17 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181730- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 1120 AM CST TUE FEB 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SECOND ROUND OF LIGHT SNOW WILL MOVE INTO THE AREA THIS AFTERNOON AND PERSIST THROUGH EARLY THIS EVENING. TONIGHT...TEMPERATURES WILL DROP INTO THE SINGLE DIGITS WITH WIND CHILL VALUES IN THE SINGLE DIGITS BELOW ZERO. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS THE CHANCE FOR SNOW FRIDAY NIGHT INTO SATURDAY NIGHT. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 10:47 AM CST | Winter Weather Advisory | EAX | Bates | 7 hr |
Nearby
Wind Chill Advisories in Missouri, 2015Wind Chill Advisories in Kansas, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.